MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-5.0-CT-OTW-ST-1110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that one of the lumens of a double lumen turbo-ject power injectable device broke during use.No adverse effects have been reported.
 
Additional Manufacturer Narrative
H6 - patient code: no code available (3191) ¿ the device was replaced once the break was noticed additional information: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 02apr2020.The indication for placement was for cancer treatment.The device was being used for heparin injection in the arm.The device failed during treatment.The device was in place for 3 months prior to failure.The catheter broke at he junction between the purple hub and the tubing; there is complete separation.Once the break in the catheter was observed, it was replaced with a new device.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.It was report that one of the lumens of a picc line from a turbo-ject power-injectable picc set (part number upicds-5.0-ct-otw-st-1110, lot number 10035639) separated at the purple hub.The catheter separation was identified when heparinizing the catheter, the catheter was replaced with another.The indication for placement was for cancer treatment and was placed 3 months prior to failure.The catheter was secured to the patient using the statlock adhesive fixation.The patient was active.The line was infused with hospital parenteral nutrition due to intestinal obstruction and outpatient chemotherapy (carboplatin + paclitaxel + bevacizumab) every 21 days.At the time of catheter rupture, 3 cycles of said chemotherapy scheme had been administered.The patient goes to the catheter maintenance weekly, the cures are performed with aqueous chlorexidine and tegaderm chg dressing.A review of the complaint history, instructions for use (ifu), quality control and a personnel interview was conducted during the investigation.The complaint device was not returned for evaluation but a photo was provided.The photo shows that the clear catheter tubing has separated from the purple hub.There is a needleless connector attached to the purple hub.In the photo there appears to be a crease in the extension tubing approximately 1cm from the hub.Additionally, a document based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no related nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: -if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.-the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.-do not power inject if maximum injection rate cannot be verified to meet limit printed n catheter hub or extension tube.Based on the information provided, inspection of the provided photos, and the results of the investigation, a definitive cause for failure was not established.Cook is unable to rule out manufacturing or device access and maintenance as a cause of this event.Appropriate measures have been taken to address this failure mode.A capa was identified to be open and in progress for this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 06apr2020.The catheter was secured to the patient using the statlock adhesive fixation.The patient was active.The line was infused with hospital parenteral nutrition due to intestinal obstruction and outpatient chemotherapy (carboplatin + paclitaxel + bevacizumab) every 21 days.At the time of catheter rupture, 3 cycles of said chemotherapy scheme had been administered.The patient has their catheter maintained weekly, and the cures are performed with aqueous chlorexidine and tegaderm chg dressing.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9834935
Report Number1820334-2020-00611
Device Sequence Number11313922
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)210925(10)10035639
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Device Lot Number10035639
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/02/2020
04/06/2020
04/28/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/03/2020
04/07/2020
05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR